Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 92, NWS New Orleans, LA

June 13, 2007Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 13, 2007, 1:43 AM CDT for Plaquemines Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2007, 1:43 AM CDT (06:43 UTC)
Expired
Jun 13, 2007, 2:15 AM CDT
In force
32 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Plaquemines Parish, LA

The radar

The Mobile radar (KMOB), 195 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
2041 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 130646
SVRLIX
LAC075-130715-
/O.NEW.KLIX.SV.W.0092.070613T0643Z-070613T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
143 AM CDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOWER PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 215 AM CDT

* AT 140 AM CDT...A REPORT FROM AN NEARBY OFFSHORE OIL PLATFORM 
  REPORTED WIND GUSTS OF 70 MPH FROM A SEVERE THUNDERSTORM. THIS
  STORM WAS LOCATED ABOUT 12 MILES EAST OF VENICE...AND 
  MOVING SOUTHWEST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VENICE AT 200 AM CDT
  HEAD OF PASSES AND PILOT TOWN AT 200 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN WITH THIS STORM. THIS 
IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 2921 8897 2931 8914 2898 8943 2885 8921

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:52 PM CDT, 9 hours 51 minutes earlier.

Area forecast discussion, Jun 12, 3:52 PM CDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
352 PM CDT TUE JUN 12 2007

.DISCUSSION...
SAME OLD STORY HERE TODAY...TEMPERATURES HAVE CLIMBED IN THE MID
90S WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE
FORECAST AREA. THE GREATEST COVERAGE HAS BEEN ALONG THE
MISSISSIPPI GULF COAST WHERE AN OLD BOUNDARY IS HELPING TO FOCUS
CONVECTION. THERE WILL BE NO REAL PATTERN CHANGE FOR TOMORROW AS
THE REGION REMAINS SANDWICHED BETWEEN THE SHORTWAVE OVER THE
ROCKIES AND THE LOW OFF THE NEW ENGLAND COAST. HAVE GONE ABOVE THE
GUIDANCE POPS AS PERSISTENCE HAS BEEN A BETTER INDICATOR THE LAST
FEW DAYS.

THE RIDGE IS FORECAST TO BREAK DOWN THURSDAY AS THE ROCKIES
SHORTWAVE MOVES SLOWLY EASTWARD AND THE NEW ENGLAND LOW DROPS
SOUTHWARD. WITH A LOW OFF THE SOUTHEAST COAST...THIS SHOULD HELP
TO DROP TEMPERATURES BACK DOWN TO AVERAGE VALUES. PRECIPITABLE
WATER VALUES REMAIN AROUND 1.5 INCHES...WHICH IS ENOUGH TO SUPPORT
20-30 PERCENT DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  93  70  91 /  10  30  10  30
BTR  72  94  72  92 /  20  30  20  30
MSY  74  92  74  89 /  20  30  10  30
GPT  72  91  73  90 /  20  30  10  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...NONE.

&&

92/JSS
Hazardous weather outlook, Jun 12, 10:15 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1015 PM CDT TUE JUN 12 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1015 PM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED EACH DAY.
A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE...BUT THE
THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH THE PERIOD.
TEMPERATURES ARE EXPECTED TO RETURN CLOSER TO NORMAL.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH MONDAY.

In the hours before

Special weather statement, Jun 13, 1:18 AM CDT, 25 minutes before
LAZ069-130815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
118 AM CDT WED JUN 13 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS APPROACHING THE LOWER
   DELTA...

AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS 20 MILES EAST OF PILOT
TOWN...SOUTHWEST AT 25 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
THE HEAD OF PASSES AND PILOT TOWN BY 215 AM CDT.

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:14 PM CDTSpecial Marine WarningLIX91 min
Jun 13, 12:53 AM CDTSpecial Marine WarningLIX97 min
Jun 13, 2:20 AM CDTSpecial Marine WarningLIX85 min
Jun 13, 4:18 AM CDTSpecial Marine WarningLIX87 min
Jun 13, 6:42 AM CDTSpecial Marine WarningLIX93 min
Jun 13, 1:52 PM CDTSevere Thunderstorm WarningLIXJefferson38 min
Jun 13, 2:31 PM CDTSevere Thunderstorm WarningLIXPlaquemines, Saint Bernard29 min
Jun 13, 2:45 PM CDTSevere Thunderstorm WarningLIXWashington30 min
Jun 13, 2:52 PM CDTSevere Thunderstorm WarningLIXSaint Tammany23 min
Jun 13, 3:20 PM CDTSevere Thunderstorm WarningLIXSaint Tammany25 min
Jun 13, 3:42 PM CDTSevere Thunderstorm WarningLIXSaint Tammany33 min
Jun 13, 4:12 PM CDTSpecial Marine WarningLIX63 min
Jun 13, 4:16 PM CDTSevere Thunderstorm WarningLIXSaint Tammany29 min
Jun 13, 4:29 PM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne61 min
Jun 13, 5:07 PM CDTSpecial Marine WarningLIX38 min
Jun 13, 5:34 PM CDTSevere Thunderstorm WarningLIXTerrebonne56 min
Jun 13, 6:32 PM CDTSevere Thunderstorm WarningLIXAssumption, Saint James58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.